diflucan scared to take it

Discussion in 'Fibromyalgia Main Forum' started by jane32, May 2, 2006.

  1. jane32

    jane32 New Member

    So I am about to begin the yeast protocal. I take garlic, enzymes, liv-52 and jarros acidolpholus(sp) with no problems no herxing nothing. The dr. wants me to take diflucan for a month-200 mg. I just read all of the warnings and now I am scared to take it. I even cut the pill in 1/2 to take 100 mg the first day. I do think my body has a yeast issue-I came up positive via the blood and stool test but now I am scared I am going to be worse off by taking it. Help! Am I just being a worry wart? For those of you that felt sick from the yest die off when did you begin feeling it? I don't want to not take it and it be my cure!
    [This Message was Edited on 05/02/2006]
    [This Message was Edited on 05/02/2006]
    [This Message was Edited on 05/02/2006]
  2. jane32

    jane32 New Member

    if you scan the boards you will see all of the problems peopel had. It can ruin yoru liver and the drug website said most people have side effects...for instance you can develop a rash that can kill you.
  3. jane32

    jane32 New Member

    I try to take very little too but all of this experimental stuff is just experimental I guess I can start with 1/2 the tablet and work my way up. I have come this far!
  4. pam_d

    pam_d New Member

    ....because I was on chemotherapy and as it kills everything in your body, I got yeast infections. Didn't want to take that much Diflucan, but had to as I'm pretty much in a life or death situation with this cancer (for example, who wants to have chemotherapy? You do it only because you have to).

    I had no side effects (and I was on a high dose) except it did elevate my liver enzymes temporarily (once off it, liver effects subsided). You'll be on a lower dose, it sounds like.

    Many side effects listed are rare, but have to be listed. Prior to having my recent illness, I shied away from most prescription drugs because of potential side effects---reading about them can scare the heck out of you! Now that I have no choice, I have been pleasantly surprised by having very few side effects from things I've had to take, and my body seems to rebound. Even chemo hasn't been too bad, speaking of things with notorious side effects.

    However, you're right to be cautious and check things out thoroughly, as everybody's experience is different. Good luck, I hope you can get the yeast to go away!

    Hugs,
    Pam
  5. bct

    bct Well-Known Member

    for 2 weeks after being diagnosed for enteric candidiasis.

    The tests were stool tests and sone by Great Smokies Labs. I think.

    I had no problems with the Diflucan. I adjusted my diet, cut WAY back on starches and sugars for one month, and resumed them in moderation. I also ate a lot of raw garlic during my protocol. Absolutely NO alcohol.

    Hope this helps a little,
    just another person's experience.

    Best Wishes to you,
    Barry.
  6. jane32

    jane32 New Member

    Hi Barry,

    How did you know when it was gone? Did you feel worse at first?
  7. horselover2

    horselover2 New Member

    i was woried to take it too, but i think it did help. yes, i felt worse for about a week. but i think that and then i was on nystatin powder, for a month after. my doc only had me take the diflucan 1 pill 200mg. every other day for 1 wk. i was glad when i was done with it. a month seems very long to me.
    try it, maybe it will help. you can always stop it.
    good luck
    anne
  8. bct

    bct Well-Known Member

    I knew that it had worked because my bouts of "sputtering stool" and fecal incontinance ceased. I felt no bad after-effects.

    Barry.

[ advertisement ]